Modified Brownian motion approach to modeling returns distribution

Date

2016-03-22

Advisors

Journal Title

Journal ISSN

ISSN

1540-6962

Volume Title

Publisher

Wiley

Type

Article

Peer reviewed

Abstract

An innovative extension of Geometric Brownian Motion model is developed by incorporating a weighting factor and a stochastic function modelled as a mixture of power and trigonometric functions. Simulations based on this Modified Brownian Motion Model with optimal weighting factors selected by goodness of fit tests, substantially outperform the basic Geometric Brownian Motion model in terms of fitting the returns distribution of historic data price indices. Furthermore we attempt to provide an interpretation of the additional stochastic term in relation to irrational behaviour in financial markets and outline the importance of this novel model.

Description

The file attached to this record is the author's final peer reviewed version. The Publisher's final version can be found by following the DOI link.

Keywords

Modified Brownian Motion, Modelling Returns Distribution, Irrational Behaviour, Simulations

Citation

Dhesi, G., Shakeel, M.B. and Xiao, L. (2016) Modified Brownian motion approach to modeling returns distribution. Wilmott, 2016(82), pp.74-77.

Rights

Research Institute

Finance and Banking Research Group (FiBRe)